Eating all day long. : Hi, I’m on steroids 20 mg... - LUPUS UK

LUPUS UK

29,639 members26,187 posts

Eating all day long.

Melaxx profile image

Hi, I’m on steroids 20 mg and I’m sure I’m developing an eating disorder, I binge on bad food all day long I can’t help myself, sweets stuff, crisps , bread, candy I can’t stop. I never turn the lights on , once the day light is gone that’s it I’m in the dark just the tv on and eat lots of rubbish. I’m thinking to take laxatives bc I feel so bloated and I putted on 5 kg already and after all this the steroids aren’t making any different, I feel weaker than ever , no pain numbness, weakness feeling like I’m drunk really unsteady on my feet, really scary , I feel I’m not in control , terrified I’ll end up on a wheelchair, completely alone , with some career who come to see me just bc they get payed to , with all the NHS cuts probably I’ll be die alone and they’ll find me bc the neighbors complains out the smell.

Sorry for been such a drip , I’m so tired of just existing, I forgot when was last time I had a good laugh or I was genuinely happy .

Thank you x

6 Replies

Melaxx, please do not apologize. This community is here for you. From all I’ve read, steroids definitely cause an appetite increase and so, added weight as well. I don’t think, personally, trying to counter balance that with laxatives is a good idea. I think you will cause an internal struggle. A battle which, you will be collateral damage. Better to talk to your doctor, explain your concerns and let them know you want a different route. Steroids are not helping, and you are having adverse side effects.

🙏best of luck to you. Keep us posted please.

Steroids change the way your body processes carbs and make your liver release random spikes of glucose which triggers insulin and a rapid fall in BS and that is what makes you crave carbs to bring it back up. If you can be disciplined enough to cut carbs drastically it will help a lot in every way. If you want more info post on the PMRGCAuk forum where we are all on steroids for years - and have learnt how to manage the downsides.

Please don't use laxatives - that may make you ill

I suggest seeing a nutritionist that will give you a diet that you need to stricktly follow. Eating like that will kill you otherwise. In order to get strength to follow through I suggest seeing a good behavioral therapist who is specialized in dealing with transitions such as ours, from healthy to dealing with chronic illness. We have all been there, so what you explain is nothing unusual and there are proven techniques that help.. I got lucky to run into a good one who tremendously helped. Try a few a see if that helps at all. Regarding being in a wheelchair and dying alone, im sure that's not gonna happen soon and you have chance to change the outcome. Although we will all die alone no matter what so that part you can't do much about😁

Please try not to worry. I recently have been very poorly and have increased my steroid to 20mg a day. I have been keeping a food diary and the majority of what I eat is carbs, toast, bread, currant buns, mash potatoes..... I have to make a real effort to eat anything healthy, last night I had mash mixed with veg and tomato sauce, sounds disgusting but it was a compromise. You have to be very regimented and try and balance your diet.

However, if the steroids are making no difference at all to how you feel then you need to go back to the doctor. With me they make me feel better in myself but it takes a while for my strength to come back.

They can also effect your thoughts which may be while you feel so low. You really need to go back to your gp.

It's common to do things almost unconsciously out of habit. But you could try not buying certain things and deliberately buying healthier options.

It's harder to binge on something if it's not in the house.

You will probably get cravings for a while but if you have a good intake of nutrients the cravings may be less.

Hi, I’ve been on 20 mg Steds I feel weaker than ever I want to decrease it , can I go on 15 mg for a week and so on , I think it’s effecting my sugar level , my muscles , headache etc . I rung the Dr , the secretary said he was going to get back in touch after reading my bloods who I had it done last week , I’m scared I want to decrease that horrible drugs ASAP. Thank you for all replies, always helpful. xx

You may also like...